Hormones

Faylen

Faylen

Well-known member
Joined
Apr 25, 2015
Messages
372
Location
England
#1
Not sure if this is the correct thread here but anyway..

I had a contraceptive implant for three years - as a result of this I had no monthly cycle and as far as I am aware no significant monthly changes in any form.

I had this removed (it had ended) about two months ago - I decided not to replace it as I wanted to be natural for a while.

I now am back to a regular monthly cycle - however my hormones around this month are sky high. I feel it is affecting my mental health in the fact that it is probably triggering my own mental illness symptoms and is not easy to control.

As much as I wanted a break I am wondering if I need to go back on a contraceptive just to try and remove that extra depressed trigger away. But as I am potentially going to be started on a new anti-psychotic / mood stabiliser medication I am concerned of what all these medications are going to do.

Any thoughts?
 
katya

katya

Well-known member
Joined
Dec 4, 2013
Messages
2,052
Location
England
#2
I'd speak to your GP about it and tell him/her exactly what you've told us. They may tell you that it'd be better for you to be on the contraceptive implant if it keeps your hormones in balance.

You're so lucky, by the way. I'm on that implant and I found, up until recently, that I was having two periods a month. Damn my body! :curseyou:
 
Faylen

Faylen

Well-known member
Joined
Apr 25, 2015
Messages
372
Location
England
#3
I'd speak to your GP about it and tell him/her exactly what you've told us. They may tell you that it'd be better for you to be on the contraceptive implant if it keeps your hormones in balance.

You're so lucky, by the way. I'm on that implant and I found, up until recently, that I was having two periods a month. Damn my body! :curseyou:
Thank you for this - yeah i will speak to them - I just get nervous about having so many chemicals in my body!

I had about 6 months of hell from the implant when it first was put in then bam - nothing - it was fabulous!! Best thing ever!

Hopefully it will go that way for you too!
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,501
Location
The West Country
#4
I'm not sure about how things work if you have the implant, but I know that certain mood stabilising medications can make oral contraceptives less effective.

I take the progesterone-only pill ('cause i'm too badass for the combined one) and I have to say, it's had a tremendous effect on my mental health.
Similar to you, I found the hormones and premenstrual-syndrome too much to handle.
Every single month I got so low that I wanted to harm myself.
Now i'm taking the pill, I get none of that. It is such a relief.

Ultimately it's your decision to see if the risks of taking several medications is worth it for the peace of mind you get, but i've not regretted my choice one bit.

Talk to your doctor about it anyway and hope you feel better whatever choice you make. x